MAUDE Adverse Event Report: LIFE SPINE, INC. ARX® SPINAL FIXATION SYSTEM; SCREWDRIVER

LIFE SPINE, INC. ARX® SPINAL FIXATION SYSTEM; SCREWDRIVER
Model Number 175-147
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was stated that, "the cannulated driver tip sheared off within the hexalobe of the bone screw when dr.Clark was trying to bury the arx ø10.5mm sai screw into the ilium.The screw with the fractured drivertip was then removed from the patient with all components retrieved from the patient.".
 
Additional Manufacturer Narrative
The device was not returned at this time so the reported event could not be confirmed or fully evaluated.Based on the description of the event, it is hypothesized that the root cause of the reported device failure was insufficient mechanical properties at the distal tip of the screwdriver to withstand the torsional loads applied during use.When the tulip head is fully seated against the patient bone, continued torque application would likely result in either stripping the screw or fracturing the driver.Given the deep thread design of the bone screws, which makes them resistant to stripping, the reported failure occurred at the driver's tip.

Brand Name
ARX® SPINAL FIXATION SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
LIFE SPINE, INC.
13951 quality drive
huntley IL 60142
Manufacturer Contact
bridget kinard
13951 quality drive
huntley, IL 60142
8478846117
MDR Report Key22310477
Report Number3004499989-2025-00012
Device Sequence Number12761873
Product Code NKB
UDI-Device Identifier00190837073671
UDI-Public(01)00190837073671
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K241464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number175-147
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale